Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2013, 2:08 AM CDT for 6 counties in Minnesota. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 2:08 AM CDT (07:08 UTC)
- Expired
- Jun 21, 2013, 3:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Kandiyohi County, MN, McLeod County, MN, Meeker County, MN, Renville County, MN, Stearns County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 113 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:40 AM CDT | TSTM WND DMG | Kingston, MN | TREES DOWN. |
| Jun 21, 2:58 AM CDT | TSTM WND DMG | Olivia, MN | 1 TO 2 FOOT TREES DOWN |
| Jun 21, 3:06 AM CDT | TSTM WND DMG | Bird Island, MN | BIRD ISLAND GRAIN ELEVATOR SUSTAINED DAMAGE. NUMEROUS TREES DOWN AROUND TOWN. |
| Jun 21, 3:10 AM CDT | TSTM WND GST 73 | Buffalo, MN | MEASURED AT HOME WEATHER STATION |
| Jun 21, 3:12 AM CDT | TSTM WND GST 61 | 1 Ssw Hutchinson, MN | MEASURED AT THE HUTCHINSON AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS53 KMPX 210708
SVRMPX
MNC067-085-093-129-145-171-210815-
/O.NEW.KMPX.SV.W.0065.130621T0708Z-130621T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 AM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
NORTHWESTERN MCLEOD COUNTY IN CENTRAL MINNESOTA...
MEEKER COUNTY IN CENTRAL MINNESOTA...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
SOUTHEASTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
WESTERN WRIGHT COUNTY IN CENTRAL MINNESOTA...
* UNTIL 315 AM CDT
* AT 205 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF PAYNESVILLE TO 12 MILES SOUTHWEST
OF PAYNESVILLE TO 10 MILES SOUTHWEST OF WILLMAR TO 11 MILES EAST OF
MONTEVIDEO...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...OLIVIA...HUTCHINSON...BUFFALO...EDEN VALLEY...SVEA...
ST NICHOLAS...PRINSBURG...BLOMKEST...ATWATER...MINNESOTA FALLS...
WATKINS...GROVE CITY...LAKE LILLIAN...KIMBALL...SACRED HEART...
THORPE...FAIRHAVEN...SOUTH HAVEN AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4489 9548 4489 9525 4493 9525 4495 9518
4551 9454 4519 9381 4475 9448 4471 9456
4472 9463 4469 9463 4455 9501 4467 9525
4466 9529 4470 9532 4470 9538 4477 9548
TIME...MOT...LOC 0708Z 313DEG 36KT 4528 9465 4522 9484
4498 9512 4495 9547
HAIL...<.75IN
WIND...70MPH
$$
BRB1 follow-up statement
310
WWUS53 KMPX 210742
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 AM CDT FRI JUN 21 2013
MNC067-085-093-129-145-171-210815-
/O.CON.KMPX.SV.W.0065.000000T0000Z-130621T0815Z/
KANDIYOHI MN-MCLEOD MN-MEEKER MN-RENVILLE MN-STEARNS MN-WRIGHT MN-
242 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WRIGHT...SOUTHEASTERN STEARNS...RENVILLE...MEEKER...NORTHWESTERN
MCLEOD AND SOUTHERN KANDIYOHI COUNTIES UNTIL 315 AM CDT...
AT 237 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTH OF ST CLOUD TO 12 MILES EAST OF
LITCHFIELD TO 15 MILES NORTHEAST OF OLIVIA TO 13 MILES NORTHWEST OF
OLIVIA...AND MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OLIVIA...HUTCHINSON...BUFFALO...CORVUSO...COKATO...DANUBE...CEDAR
MILLS...ANNANDALE...SMITH LAKE...HOWARD LAKE...BECHYN...MAPLE LAKE...
RASSAT...BIRD ISLAND...LAKESIDE...HECTOR AND BUFFALO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4489 9548 4489 9525 4493 9525 4497 9515
4516 9495 4524 9458 4547 9451 4519 9381
4475 9448 4472 9455 4472 9463 4469 9463
4455 9501 4467 9525 4466 9529 4470 9532
4470 9538 4477 9548
TIME...MOT...LOC 0742Z 294DEG 48KT 4532 9419 4510 9419
4492 9471 4488 9511
HAIL...<.75IN
WIND...70MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:09 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 21, 12:09 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1209 AM CDT FRI JUN 21 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013
MAIN CONCERN FOR THE SHORT TERM IS WHAT IS LOOKING MORE AND MORE
LIKELY TO BE A STRONG TO SEVERE MCS THAT WILL BE MOVING ACROSS THE
MPX AREA TONIGHT.
BEHIND THE MORNING CONVECTION...A DECENT WARM FRONT HAS DEVELOPED
ACROSS CENTRAL MN...STRETCHING FROM FERGUS FALLS OVER TOWARD MILLE
LACS. ANOTHER MORE N/S ORIENTED WARM FRONT/OUTFLOW FEATURE IS ALSO
BEARING ITSELF OUT NICELY ON KMPX AND TMSP ACROSS THE TWIN CITIES
METRO AREA. HAVE SEEN SOME DECENT MIXING OUT OF DEWPS SOUTHWEST OF
THESE BOUNDARIES...WHICH HAS ALLOWED TEMPS ACROSS SRN/WRN MN TO WARM
INTO THE UPPER 80S...WITH EVEN A FEW 90S MAKING AN APPEARANCE.
THE MAIN THING WE HAVE BEEN WATCHING THIS AFTERNOON IS WHETHER OR
NOT CONVECTION WOULD FIRE ALONG THESE WARM FRONT/OUTFLOW BOUNDARIES.
SPECIAL 18Z KMPX SOUNDING SHOWED A FAIR AMOUNT OF DRY AIR IN PLACE
TODAY...AND IT APPEARS THAT ENTRAINMENT OF DRY AIR HAS HELPED KEEP
STORMS FROM DEVELOPING OVER HERE. INSTEAD...EXPECT MORE ROBUST
STORMS TO INITIATE AROUND ABR THIS EVENING /IN REGION OF SVR WATCH
331/. IT IS THE STORMS THAT INITIATE IN THIS REGION THAT LOOK TO
CONGEAL INTO A SYSTEM THAT THEN COMES ROLLING ACROSS THE MPX AREA
TONIGHT.
AS FOR TONIGHT...AGREEMENT IN REFLECTIVITY FORECASTS AMONGST MODELS
IS REALLY QUITE REMARKABLE...LEADING TO THE HIGH CONFIDENCE IN A
STRONG TO SEVERE QLCS WITH BOWING SEGMENTS WORKING ACROSS THE MPX
AREA TONIGHT. ABOUT THE ONLY DIFFERENCE BETWEEN THE MODELS IS ONE OF
TIMING...BUT EVEN THERE...THE DIFFERENCES ON THE ORDER OF A COUPLE
OF HOURS. USING THE 15Z SREF TO GET A SENSE OF THE BACKGROUND
ENVIRONMENT FOR THIS SYSTEM...IT IS SHOWING THE PROBABILITY OF
MUCAPE EXCEEDING 2000 J/KG BEING NEARLY 100%...WHILE THE
PROBABILITY OF THE 0-1KM HELICITY EXCEEDING 100 M**2/S**2 IS UP
AROUND 70 PERCENT. ADD INTO THAT...THERE WILL BE A SRLY LLJ
INCREASING TO AROUND 40 KTS. WILL HAVE PLENTY OF INSTABILITY THROUGH
THE NIGHT TO SUPPORT DEEP CONVECTION AND THE LOW LEVEL SHEAR
SHOULD BE SUFFICIENT TO KEEP THE COLD POOLS FROM OUTRUNNING THE
CONVECTION...SO A LONG-LIVED QLCS IS EXPECTED. BIGGEST CONCERN WILL
BE WINDS...WITH THE POTENTIAL FOR SOME GUSTS IN EXCESS OF 70
MPH...ESPECIALLY OUT IN WRN MN. IN ADDITION...GIVEN THE 0-1KM SHEAR
EXPECTED OUT AHEAD OF A SYSTEM WITH BOWING SEGMENTS...CAN NOT RULE
OUT THE QUICK SPIN UP ON THE LEADING EDGE OF THE LINE AS WELL. GIVEN
ALL OF THE ABOVE...DID ADD A MENTION OF SVR TO THE GRIDS WITH
DAMAGING WINDS.
BESIDE THE SEVERE THREAT...PWAT AHEAD OF THE SYSTEM WILL BE
INCREASING TO AROUND 1.5 INCHES...SO THIS SYSTEM SHOULD ALSO PRODUCE
SOME HEAVY RAINS. FOR NOW...THIS LOOKS TO BE A PROGRESSIVE
SYSTEM...SO DID NOT ISSUE A FLASH FLOOD WATCH. EVEN SO CURRENT QPF
GRIDS HAVE VALUES APPROACHING 2 INCHES IN THE WEST TONIGHT...SO THE
HYDRO ASPECT OF THINGS WILL NEED TO BE WATCHED AS WELL.
FOR FRIDAY...THE BIG QUESTION IS HOW DO OUTFLOWS MODULATE THE SFC
PATTERN AND WARM FRONT POSITION. TONIGHT/S MCS LOOKS TO CLEAR WRN WI
FRIDAY MORNING...AND AFTER THAT...MAY BE A PROLONGED BREAK IN
CONVECTION AS ATMOSPHERE RECHARGES DURING THE DAY. CURRENT THINKING
BASED ON THE GFS/ECMWF/GEM ALONG WITH THE NMM/ARW IS THAT STORMS
FRIDAY AFTERNOON...MUCH LIKE TODAY WILL INITIATE OVER THE
DAKOTAS...THEN TRACK EAST TOWARD MN FRIDAY NIGHT. WITH THAT
SAID...MOST MODELS SHOW A WARM FRONT SETTING UP ACROSS SRN MN INTO
WRN WI. BY 00Z SAT...THE LLJ WILL BEGIN TO REORGANIZE ITSELF TO THE
SOUTH...WITH THE NOSE IF IT MOVING UP INTO MN. SO ALTHOUGH MOST
GUIDANCE KEEP THE AREA DRY THROUGH FRIDAY AFTERNOON...THE PRESENCE
OF THE WARM FRONT ALONG WITH THE INCREASING LLJ RESULTED IN THE
CONTINUATION OF CHANCE POPS THROUGH THE AFTERNOON ON FRIDAY.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013
AT THE START OF THE PERIOD FRIDAY NIGHT THE BROAD UPPER LEVEL WAVE
WILL BE LOCATED OVER THE HIGH PLAINS OF IDAHO AND MONTANA...WITH
SOUTHWEST FLOW ACROSS THE UPPER MIDWEST. THE SURFACE TROUGH WILL BE
ORIENTED FROM EASTERN COLORADO THROUGH THE MN/DAKOTA BORDER...WITH
SOUTHERLY WINDS BRINGING UP MOISTURE FROM THE GULF OD MEXICO. THIS
STAGNANT WEATHER PATTERN WILL LEAD TO SIGNIFICANT RAINFALL TOTALS
COME EARLY NEXT WEEK...WITH ADDITIONAL DETAILS FOUND IN THE HYDRO
SECTION OF THE AFD. IN ADDITION TO FLOODING RAINS...SEVERE WEATHER
WILL ALSO BE A THREAT.
AS ALLUDED TO IN YESTERDAYS AFD...INSTABILITY WILL NOT BE A PROBLEM
IN THE WARM SECTOR OF THE SURFACE LOW. PLUMES FROM THE SREF 20.09
DEVELOP AFTERNOON MLCAPE VALUES OF 3000-4000J/KG...WITH EFFECTIVE
SHEAR IN THE 25-35KT RANGE. ALSO...FORECAST SOUNDINGS FROM THE GFS
SHOW CONSISTENTLY SHOW 3000-4000 J/KG OF SBCAPE SOUTH OF THE WARM
FRONT THAT IS EXPECTED TO BE LAID OUT EAST/WEST ACROSS CENTRAL
MINNESOTA AND NORTHERN WISCONSIN. CONVERGENCE ALONG THIS FRONT WILL
BE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...AND THE VEERED
LOW LEVEL WIND PROFILES DIRECTLY ALONG THE BOUNDARY COULD SUPPORT AN
ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL BE LARGE HAIL
DURING THE AFTERNOON...AND STRONG WINDS DURING THE EVENING/OVERNIGHT
HOURS AS THE STORMS GROW UPSCALE INTO A MCS.
BY EARLY NEXT WEEK A LONGWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA
WILL TAKE THE PLACE OF THE AFOREMENTIONED SYSTEM...WHICH MEANS
LITTLE CHANGE IN THE ATMOSPHERIC CONDITIONS ACROSS THE MIDWEST. THE
SUBTROPICAL AIRMASS WILL REMAIN ACROSS THE REGION...WITH HIGH PWAT
VALUES AND WEAK STORM LAYER FLOW. IN SUMMATION...THE ACTIVE WEATHER
WILL CONTINUE INTO EARLY NEXT WEEK WITH INCREASING HYDRO CONCERNS IF
THE EXPECTED QPF VERIFIES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1208 AM CDT FRI JUN 21 2013
THUNDERSTORMS ARE BEGINNING TO CONGEAL INTO A LINE JUST NORTHWEST
OF KAXN...STRETCHING FROM NEAR PARK RAPIDS TO ABERDEEN. THIS LINE
SHOULD BEGIN TO BOW SOUTHEAST VERY SOON AND PASS ACROSS THE TAF
SITES BY 12Z. THERE ARE SOME INDICATIONS THAT OTHER STORMS WILL
DEVELOP AHEAD OF THE BOW ACROSS SOUTH CENTRAL AND SOUTHEAST MN AND
SPREAD QUICKLY INTO WEST CENTRAL WI. THE STORMS WILL CONTAIN VERY
HEAVY RAIN AND GUSTY WINDS. SEVERE WIND GUSTS OF 50 KNOTS OR MORE
ARE NOT OUT OF THE QUESTION. CEILINGS WILL LIKELY DROP TO MVFR IN
AND BEHIND THE STORMS FOR A TIME WITH IFR VSBYS IN THE STORMS. THE
MVFR CEILINGS SHOULD HAVE LIFTED TO VFR BY LATE FRIDAY MORNING.
CONFIDENCE IS NOT HIGH ON TIMING IN THE NEXT WAVE OF SHOWERS AND
THUNDERSTORMS FRIDAY AFTERNOON...BUT ANOTHER BOW IS CERTAINLY
POSSIBLE.
KMSP...STILL EXPECT A LINE OF STORMS TO MOVE ACROSS THE AIRFIELD
IN THE 08Z-10Z TIME FRAME. WIND GUSTS COULD REACH OR EXCEED 50
KNOTS ON THE LEADING EDGE OF THE STORMS. SHOWERS AND MVFR CEILINGS
WILL OCCUR IN THE WAKE OF THE STORMS WITH THE CEILINGS LIFTING TO
VFR BY LATE MORNING. MORE STORMS MAY DEVELOP OVER FAR SOUTHERN MN
FRIDAY AFTERNOON...BUT CONFIDENCE IS NOT HIGH ON TIMING OR LOCATION.
/OUTLOOK FOR KMSP/
SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS
SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS.
&&
.HYDROLOGY...
ISSUED AT 419 PM CDT THU JUN 20 2013
HYDROLOGY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED
THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE
AREA...AND POTENTIALLY LEAD TO LOCALIZED FLOODING PROBLEMS. THE
PRIMARY TIME OF CONCERN WILL BE OVERNIGHT TONIGHT...AND AGAIN
OVERNIGHT FRIDAY NIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT
A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH
PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY
LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A
FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH
AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR
GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE
DEW POINT TEMPERATURES WILL CONTINUE TO RISE TO AROUND 70...AND
PRECIPITABLE WATER VALUES RISE TO BETWEEN 1.5 AND 2 INCHES BY
TOMORROW MORNING. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE
GULF WILL PEAK DURING THE OVERNIGHT HOURS TONIGHT...AND AGAIN
TOMORROW NIGHT...WHICH WILL AID IN DEVELOPING HEAVY RAINFALL
RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR THE NEXT
SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE
AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER
HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE
AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY
MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR
FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE
FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM
RIVERS NEXT WEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR MNZ041>044-047>050-
054>058.
WI...NONE.
&&
SHORT TERM...MPG
LONG TERM...JRB
AVIATION...RAH
HYDROLOGY...SPDHazardous weather outlook, Jun 20, 8:08 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 808 PM CDT THU JUN 20 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 808 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK SOUTHEAST ACROSS THE OUTLOOK AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN SEVERE WEATHER THREAT IS FOR DAMAGING STRAIGHT LINE WINDS WITH THE SECONDARY THREAT BEING LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS CENTRAL MINNESOTA. THE STORMS TONIGHT WILL CONTAIN VERY HEAVY DOWNPOURS...WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND SATURDAY FOR MUCH OF THE COVERAGE AREA. THE GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT TIMES FRIDAY THROUGH SUNDAY. RAH
In the hours before
Local storm report, Jun 20, 10:31 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 12 SW MORRIS 45.46N 96.08W
06/20/2013 M1.50 INCH STEVENS MN TRAINED SPOTTER
1020 PM TSTM WND GST 12 SW MORRIS 45.46N 96.08W
06/20/2013 M71.00 MPH STEVENS MN TRAINED SPOTTER
SOME SMALL TREE LIMBS DOWN
&&
FRANKSLocal storm report, Jun 21, 12:44 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD GLENWOOD 45.65N 95.38W
06/21/2013 POPE MN LAW ENFORCEMENT
SEVERAL ROADS UNDER WATER
&&
FRANKSLocal storm report, Jun 21, 12:59 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1259 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND DMG CHOKIO 45.57N 96.17W
06/21/2013 STEVENS MN LAW ENFORCEMENT
APPLE TREES DOWN
1246 AM TSTM WND GST 3 WSW MORRIS 45.57N 95.97W
06/21/2013 M68.00 MPH STEVENS MN AWOS
MEASURED AT MORRIS MUNICIPAL AIRPORT
1250 AM FLASH FLOOD MORRIS 45.59N 95.91W
06/21/2013 STEVENS MN LAW ENFORCEMENT
A LOT OF STREET FLOODING
&&
FRANKSLocal storm report, Jun 21, 1:25 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD SAUK CENTRE 45.74N 94.96W
06/21/2013 STEARNS MN LAW ENFORCEMENT
&&
FRANKSLocal storm report, Jun 21, 1:40 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM TSTM WND GST 2 W BENSON 45.32N 95.65W
06/21/2013 M85 MPH SWIFT MN AWOS
MEASURED AT BENSON AIRPORT KBBB
&&
FRANKSLocal storm report, Jun 21, 1:42 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
142 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST 2 E STARBUCK 45.62N 95.50W
06/21/2013 M65 MPH POPE MN STORM CHASER
CAR ROOF MOUNTED ANEMOMETER
&&
FRANKSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:48 PM CDT | Special Weather Statement | MPX | Douglas | 42 min |
| Jun 20, 8:54 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 66 min |
| Jun 20, 9:44 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 61 min |
| Jun 20, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 25 min |
| Jun 20, 10:27 PM CDT | Flash Flood Watch | MPX | Benton, Chippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker and 7 more | 9 hr |
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 64 min |
| Jun 20, 11:21 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 54 min |
| Jun 20, 11:38 PM CDT | Flash Flood Warning | MPX | Pope, Stevens | 6 hr |
| Jun 21, 12:11 AM CDT | Severe Thunderstorm Warning | MPX | Pope | 64 min |
| Jun 21, 12:13 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 47 min |
| Jun 21, 12:19 AM CDT | Flash Flood Warning | MPX | Pope | 6 hr |
| Jun 21, 12:20 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Stevens | 55 min |
| Jun 21, 12:50 AM CDT | Flash Flood Warning | MPX | Stevens | 5 hr |
| Jun 21, 12:56 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Pope, Stevens, Swift | 64 min |
| Jun 21, 12:58 AM CDT | Flash Flood Warning | MPX | Douglas, Pope, Stearns, Todd | 5 hr |
| Jun 21, 1:31 AM CDT | Tornado Warning | MPX | Pope | 29 min |
| Jun 21, 1:37 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Stearns, Swift | 53 min |
| Jun 21, 1:46 AM CDT | Flash Flood Warning | MPX | Pope, Stearns | 5 hr |
| Jun 21, 1:52 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 53 min |
| Jun 21, 2:23 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns, Wright | 67 min |
| Jun 21, 2:30 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 45 min |
| Jun 21, 2:56 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Wright | 64 min |
| Jun 21, 3:04 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Kanabec, Mille Lacs, Sherburne | 56 min |
| Jun 21, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Brown, McLeod, Nicollet, Redwood, Renville, Sibley | 61 min |
| Jun 21, 3:33 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Scott, Washington | 57 min |
| Jun 21, 4:07 AM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca, Watonwan | 53 min |
| Jun 21, 4:25 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 65 min |
| Jun 21, 6:03 AM CDT | Areal Flood Warning | MPX | Douglas, Pope, Stearns, Stevens, Todd | 6 hr |
| Jun 21, 6:25 AM CDT | Flash Flood Warning | MPX | Blue Earth, Faribault, Freeborn, Martin, Waseca | 4 hr |
| Jun 21, 6:39 AM CDT | Flash Flood Warning | MPX | Faribault, Freeborn | 4 hr |
| Jun 21, 7:58 AM CDT | Special Weather Statement | MPX | Faribault | 32 min |
| Jun 21, 8:07 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 38 min |
| Jun 21, 10:54 AM CDT | River Flood Warning | MPX | Todd | 6 days |
| Jun 21, 3:16 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 15 hr |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 59 min |
| Jun 21, 4:32 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 13 min |
| Jun 21, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 62 min |
| Jun 21, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 55 min |
| Jun 21, 5:01 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 59 min |
| Jun 21, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 66 min |
| Jun 21, 5:20 PM CDT | Areal Flood Advisory | MPX | Douglas, Pope, Stearns, Stevens, Todd | 6 hr |
| Jun 21, 5:33 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 57 min |
| Jun 21, 5:38 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 52 min |
| Jun 21, 5:39 PM CDT | Flash Flood Warning | MPX | Pope, Stevens | 6 hr |
| Jun 21, 5:57 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 63 min |
| Jun 21, 6:07 PM CDT | Special Weather Statement | MPX | Morrison | 68 min |
| Jun 21, 6:17 PM CDT | Special Weather Statement | MPX | McLeod | 43 min |
| Jun 21, 6:24 PM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Hennepin, Isanti, Ramsey and 3 more | 2 hr |
| Jun 21, 6:26 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 49 min |
| Jun 21, 6:52 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.